Advanced search
1 file | 254.00 KB

The integrability conditions in the inverse problem of the calculus of variations for second-order ordinary differential equations

Willy Sarlet (UGent) , Michael Crampin (UGent) and E Martínez
(1998) ACTA APPLICANDAE MATHEMATICAE. 54(3). p.233-273
Author
Organization
Abstract
A novel approach to a coordinate-free analysis of the multiplier question in the inverse problem of the calculus of variations, initiated in a previous publication, is completed in the following sense: under quite general circumstances, the complete set of passivity or integrability conditions is computed for systems with arbitrary dimension n. The results are applied to prove that the problem is always solvable in the case that the Jacobi endomorphism of the system is a multiple of the identity. This generalizes to arbitrary n a result derived by Douglas for n = 2.
Keywords
inverse problem, Lagrangian systems, integrability, TANGENT BUNDLE, DERIVATIONS, DYNAMICS, SYSTEMS, FORMS

Downloads

  • (...).pdf
    • full text
    • |
    • UGent only
    • |
    • PDF
    • |
    • 254.00 KB

Citation

Please use this url to cite or link to this publication:

Chicago
Sarlet, Willy, Michael Crampin, and E Martínez. 1998. “The Integrability Conditions in the Inverse Problem of the Calculus of Variations for Second-order Ordinary Differential Equations.” Acta Applicandae Mathematicae 54 (3): 233–273.
APA
Sarlet, Willy, Crampin, M., & Martínez, E. (1998). The integrability conditions in the inverse problem of the calculus of variations for second-order ordinary differential equations. ACTA APPLICANDAE MATHEMATICAE, 54(3), 233–273.
Vancouver
1.
Sarlet W, Crampin M, Martínez E. The integrability conditions in the inverse problem of the calculus of variations for second-order ordinary differential equations. ACTA APPLICANDAE MATHEMATICAE. 1998;54(3):233–73.
MLA
Sarlet, Willy, Michael Crampin, and E Martínez. “The Integrability Conditions in the Inverse Problem of the Calculus of Variations for Second-order Ordinary Differential Equations.” ACTA APPLICANDAE MATHEMATICAE 54.3 (1998): 233–273. Print.
@article{174088,
  abstract     = {A novel approach to a coordinate-free analysis of the multiplier question in the inverse problem of the calculus of variations, initiated in a previous publication, is completed in the following sense: under quite general circumstances, the complete set of passivity or integrability conditions is computed for systems with arbitrary dimension n. The results are applied to prove that the problem is always solvable in the case that the Jacobi endomorphism of the system is a multiple of the identity. This generalizes to arbitrary n a result derived by Douglas for n = 2.},
  author       = {Sarlet, Willy and Crampin, Michael and Mart{\'i}nez, E},
  issn         = {0167-8019},
  journal      = {ACTA APPLICANDAE MATHEMATICAE},
  keyword      = {inverse problem,Lagrangian systems,integrability,TANGENT BUNDLE,DERIVATIONS,DYNAMICS,SYSTEMS,FORMS},
  language     = {eng},
  number       = {3},
  pages        = {233--273},
  title        = {The integrability conditions in the inverse problem of the calculus of variations for second-order ordinary differential equations},
  url          = {http://dx.doi.org/10.1023/A:1006102121371},
  volume       = {54},
  year         = {1998},
}

Altmetric
View in Altmetric
Web of Science
Times cited: